Arizona, 2006

Damaging Wind in Arizona, September 4, 2006

September 4, 2006 · NWS VEF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 4, 2:30 PM MST, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 4, 2:30 PM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT MON SEP 4 2006

.SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT THROUGH AT LEAST THE MIDDLE OF THE WEEK WHICH WILL
RESULT IN ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. TEMPERATURES WILL HOLD SLIGHTLY ABOVE NORMAL
EARLY IN THE WEEK THEN BEGIN A SLIGHT COOLING TREND TOWARD THE
WEEKEND.
&&

.SHORT TERM...SCATTERED CONVECTION FIRING UP ACROSS SOUTHERN
PORTIONS OF THE CWA AS EXPECTED. RADAR RETURNS HAVE GENERALLY BEEN
UNIMPRESSIVE ALTHOUGH A FEW CELLS BRIEFLY PULSE UP TO NEAR 70 DBZ.
DID GET A CALL FROM PAHRUMP FOR WINDS TO 45 MPH AND BLOWING DUST DUE
TO AN OUTFLOW FROM A THUNDERSTORM. OVERALL MADE VERY FEW CHANGES TO
THE SHORT TERM PACKAGE AS THE GENERAL THINKING REMAINS THE SAME.
MAIN CORE OF FORMER HURRICANE JOHN CONTINUE TO HEAD NORTHEAST INTO
MEXICO. AS IT PROGRESSES...MORE MOISTURE AHEAD OF IT WILL ADVECT
INTO THE CWA. BEST BET OF PRECIPITATION FOR TUESDAY LOOKS TO BE IN
THE SOUTHERN HALF...ESPECIALLY EASTERN SECTIONS WHERE THE MOISTURE
WILL BE THE MOST PLENTIFUL. SETUP ON WEDNESDAY LOOKS SIMILAR
ALTHOUGH SLIGHTLY LESS MOISTURE WILL BE OVER THE AREA AND WE WILL BE
IN THE UNFAVORABLE LEFT FRONT QUAD OF THE JET SO LESS CONVECTION
EXPECTED. MADE ONLY MINOR ADJUSTMENTS TO THE TEMPERATURES WHICH
KEEPS HIGHS NEAR NORMALS AND LOWS A BIT ABOVE NORMAL.

.LONG TERM...GFS STILL KEEPS MOISTURE OVER THE SOUTHERN HALF OF THE
CWA THROUGH SATURDAY AS WEAK HIGH PRESSURE REMAINS OVER THE AREA.
HAVE MADE LITTLE CHANGES IN THE FIRST HALF OF THE EXTENDED AS
THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH AFTERNOON. GFS STARTING
TO SHOW SOME CHANGES IN THE PATTERN AS A WEAK TROUGH PUSHES INTO THE
PACIFIC NORTHWEST. THIS TROUGH SHOULD HELP TO KICK THE LOW LEVEL
MOISTURE EAST OF THE AREA AS SOUTHWEST WINDS INCREASE. WILL GO AHEAD
AND DECREASE THUNDERSTORM COVERAGE SUNDAY AND MONDAY AS DRIER
CONDITIONS PREVAIL. NO CHANGES MADE TO TEMPERATURES AS THEY LOOK TO
REMAIN NEAR SEASONAL NORMS.
&&

.AVIATION...SCATTERED THUNDERSTORMS SURROUND THE LAS VEGAS VALLEY
AND WILL AFFECT THE 4 CORRIDORS THROUGH 03Z. GUSTY WINDS...HEAVY
RAIN AND FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS. TAFS AND
TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA
TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED... FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE
.AZ...NONE.
.CA...NONE.

BELL/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 4, 7:41 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
741 AM PDT MON SEP 4 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-050545-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
741 AM PDT MON SEP 4 2006 /741 AM MST MON SEP 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
TROPICAL MOISTURE FROM FORMER HURRICANE JOHN WILL CONTINUE TO SPREAD
ACROSS THE SOUTHWESTERN UNITED STATES TODAY. STORM ARE EXPECTED TO
BE SCATTERED THIS AFTERNOON AND ARE THE MOST LIKELY IN MOHAVE...SAN
BERNARDINO...AND SOUTHERN CLARK COUNTIES. THESE STORMS DO HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED STORMS FROM TROPICAL MOISTURE ARE EXPECTED AT LEAST INTO
THURSDAY. STORMS ARE MOST LIKELY SOUTH AND EAST OF LAS VEGAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

The radar

The Las Vegas radar (KESX), 68 km away, was scanning. The volume nearest the first event began at 01:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mohave

When
September 4, 6:06 PM MST
Where
Mohave County, Bullhead City
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.150, -114.567

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524995.